CSN Login
Members Online: 8

neck pain

kccm
Posts: 3
Joined: Aug 2009

Has anyone else experienced neck pain specifically a choking feeling after a thyroidectomy and one round of rai? I also get a tingling feeling in my fingertips. Doctors basically blow off my concerns and just say time. It's been a year already and instead of feeling better I feel worse.

ksblack
Posts: 20
Joined: Mar 2009

I had a total thyroidecytomy in 2006 and yes I have that choking feeling. It use to scare me a lot but I know it will pass so it tolerable now.

Monijo
Posts: 6
Joined: Dec 2009

I had that, too. I'm fine now. My RAI was in August. The tingling may be because of low calcium levels. I was having the same problem and my DR. told me to take at least 1000mg of calcium a day. Also, vitamin D is really important, too. I hope this helps. Your Dr. can check your levels through blood work.

Redneckimber's picture
Redneckimber
Posts: 23
Joined: Dec 2009

Hi,

My surgery was in late November (09) and I have had the chocking feeling as well. It was due to the swelling at the surgical site. I literally felt like someone had their hands around my throat trying to choke me! When I first woke up from surgery it was almost unbearable. I had to talk myself out of the panic from it almost daily! It is now late December and I am finally felling relief from it. Thank God! I also have the tingling feelings, mostly in my face and it is caused from low calcium. Your doctor should have you on a calcium replacement until your body levels it out on its own. I am on what is called Calcitrol 3x's as well as eating 2 Tums, 3 times a day. If your Doctor is blowing you off, I would be contacting a new Doctor! My advice is see a new Doctor, someone that will listen to you because your concerns are real and need to be addressed. You need to have some blood work and get your calcium levels checked. Even after my Radioactive Iodine Treatment I am now having relief. My surgeon advised me it would take time and everyone heals different and in thier own time but I think a year is a really long time to be experiencing that tingling feeling. There is relief for you. My advice is to take some Tum's in the meantime. Good luck!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network